Toripalimab-induced isolated ACTH deficiency associated with gastroparesis: a case report

Read full text
Authors: Chicheng Lu, Weijie Li, Qiyong Li
Cited by: 1
References: 13

Abstract

Immune checkpoint inhibitors can cause isolated ACTH deficiency, a rare condition often misdiagnosed due to nonspecific symptoms. We report a cholangiocarcinoma patient on toripalimab and lenvatinib who experienced recurrent gastrointestinal symptom and precordial discomfort for 2 years, mistakenly attributed to drug toxicity or functional disorders. Following surgery, the patient developed refractory delayed gastric emptying, during which IAD was identified through negative imaging examinations, low ACTH and cortisol levels. Glucocorticoid replacement rapidly resolved symptoms. This case highlights that persistent unexplained somatic complaints in ICI-treated patients warrant endocrine evaluation to avoid diagnostic anchoring and recognize atypical presentations of adrenal insufficiency.

Fields of Study & Subjects

Peripheral Neuropathies and Disorders Myasthenia Gravis and Thymoma Immunodeficiency and Autoimmune Disorders

Publication details

Journal / source
Journal of Medical Case Reports
Publisher
Springer Science and Business Media LLC
Volume
20
Issue
1
Publication date
18 July 2026
Language
EN